Ask Health Experts and Get Answers to Your Health Question ASAP
Joint pain has been reported in some patients with this antibiotic, however it is not a common side effect. Can you tell me more about the circumstances?
With any medication there are risks of side effects, its is also difficult to pin down a direct relationsip when a patient has a possible virus infection as that can also cause joint and muscle pain. Bacterial sinusitis often occurs secondary to an initial viral infection.
The only way to be certain would be to stop the antibiotics now, and in a future infection try the azithromycin again and see if the same reaction occurs. The only exception to this would be if you had a rash or breathing difficulties with the muscle pain as this could indicate an allergic reaction.
I would recommend that you take some tylenol for the pain and drink plenty of water to prevent dehydration. Let your doctor know that you have had these pains so that they can be added to your notes.